NORMAN L. GOTTLIEB, M.D.; WAYNE G. RISKIN, M.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: The article by Gratwick and associates "Thalassemic Osteoarthropathy" (Ann Intern Med 88:494-501, 1978) was interesting and informative, but we take issue with the closing statement that indomethacin as an analgesic is contraindicated in this condition because it inhibits fracture healing.
We know of no scientific data to support the supposed inhibitory action of indomethacin on fracture healing. The authors cite as reference an article by Fross-Hauge (J Norw Med Assoc 95:1594-1603, 1975), which, in fact, simply describes three patients who developed progressively severe degenerative arthritis of the hip while receiving indomethacin. Indomethacin is presumed to contribute to
GOTTLIEB NL, RISKIN WG. Indomethacin and Thalassemic Osteoarthropathy. Ann Intern Med. 1978;89:427–428. doi: https://doi.org/10.7326/0003-4819-89-3-427
Download citation file:
Published: Ann Intern Med. 1978;89(3):427-428.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use